MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I16-40
Medical Device Problem Codes Off-Label Use (1494); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 bifurcated stent graft and afx vela infrarenal.Approximately one (1) year post initial procedure, the patient presented with an enlarged aneurysm (unknown diameter) and a suspect endoleak (at an indeterminate origin).The patient is currently being monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak was identified as a type iiia endoleak of the aortic components.The sac growth of 6.4mm is confirmed.This moderately consistent with the reported adverse event/incident.The most likely causation for type iiia endoleak and sac growth is anatomy related.Procedure related harms for this adverse event/incident could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The type iiia endoleak was in the angulation of the aorta where the initial overlap of the afx2 bifurcated stent graft and proximal extension was (anatomy related).The neck was off label as the proximal neck was 17mm and should be greater than or equal to 18-32mm.The iliac diameters were off label at 9.7 and 9.5mm and should be between 10-23mm.The access diameters were off label at 3.2mm and should be greater than or equal to 6.5mm.The final patient status was reported as being discharged.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B2: outcomes attributed to ae - updated.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: medical device problem codes ¿ remove 3190.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 bifurcated stent graft and afx vela infrarenal.Approximately one (1) year post initial procedure, the patient presented with an enlarged aneurysm (unknown diameter) and a suspect endoleak (at an indeterminate origin).The patient is currently being monitored.Subsequent to the initial report, additional information was provided reporting that reintervention was completed with implant of an afx vela suprarenal to treat the type ia endoleak.Post-deployment during withdrawal of when the delivery system the tip of the delivery system became stuck on the endoskeleton and the afx vela suprarenal migrated slightly distal; however, more than one stent segment was still above the neck.An afx vela infrarenal was deployed with its proximal end aligned with the distal end of the junction between the afx2 bifurcated stent graft and the afx vela infrarenal which were both implanted in the initial evar procedure successfully treating the type iiia endoleak.Reportedly, the patient was discharged.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12694345
Report Number2031527-2021-00452
Device Sequence Number12008504
Product Code MIH
UDI-Device Identifier00818009015006
UDI-Public(01)00818009015006(17)191030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model NumberBEA22-80/I16-40
Device Lot Number2006357001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL 1783898-006.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale